Research Repository

Option-implied volatilities and stock returns: Evidence from industry-neutral portfolios

Liu, Xiaoquan and Pong, Eddie S Y and Shackleton, Mark B and Zhang, Yuanyuan (2014) 'Option-implied volatilities and stock returns: Evidence from industry-neutral portfolios.' Journal of Portfolio Management, 41 (1). pp. 65-77. ISSN 0095-4918

JPM_LIU.PDF - Submitted Version

Download (3MB) | Preview


Recent studies demonstrate the profitability of stock portfolios constructed according to implied volatility measures inferred from option prices. This article examines industry effects on such portfolios’ performance. Results show that quintile portfolios constructed using volatility skew and volatility spread are subject to substantial industry effects, which are particularly strong during market turbulence. The authors form industry-neutral portfolios and compare their performances to those of full-universe portfolios that do not consider industry exposure. Results show significant improvement when portfolio strategies are implemented in an industry-neutral manner, based on either volatility skew or volatility spread.

Item Type: Article
Subjects: H Social Sciences > HG Finance
Divisions: Faculty of Social Sciences > Essex Business School
Depositing User: Users 161 not found.
Date Deposited: 11 Nov 2014 10:57
Last Modified: 11 Nov 2014 10:57

Actions (login required)

View Item View Item